Alert archive / Kansas / Flash Flood Warnings in 2022
Flash Flood Warning 6, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at Jun 15, 2022, 9:29 PM CDT for Greenwood County, Kansas. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2022, 9:29 PM CDT (02:29 UTC)
- Expired
- Jun 15, 2022, 11:40 PM CDT
- In force
- 2 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Greenwood County, KS
The radar
The Topeka radar (KTWX), 97 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 11:04 PM CDT | FLASH FLOOD | Madison, KS | SEVERAL RURAL ROADS IMPASSIBLE DUE TO HIGH WATER. NUMEROUS ROADS IN DOWNTOWN MADISON ALSO IMPASSIBLE DUE TO HIGH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 95 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 2.5 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2507 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1260 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 14.4
The text
As transmitted.
504
WGUS53 KICT 160229
FFWICT
KSC073-160630-
/O.NEW.KICT.FF.W.0006.220616T0229Z-220616T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wichita KS
929 PM CDT Wed Jun 15 2022
The National Weather Service in Wichita has issued a
* Flash Flood Warning for...
Northeastern Greenwood County in southeastern Kansas...
* Until 130 AM CDT.
* At 929 PM CDT, Doppler radar indicated a nearly stationary
thunderstorm producing heavy rain across the warned area. Between
2 and 3 inches of rain have fallen. Additional rainfall amounts of
1 to 2 inches are possible in the warned area. Flash flooding is
expected to begin shortly.
HAZARD...Life threatening flash flooding. A nearly stationary
thunderstorm producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Madison.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around, don't
drown.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3817 9632 3817 9596 3816 9596 3814 9596
3807 9596 3806 9596 3803 9636 3809 9636
3811 9636 3813 9636 3817 9636
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Jakub2 follow-up statements
185
WGUS73 KICT 160324
FFSICT
Flash Flood Statement
National Weather Service Wichita KS
1024 PM CDT Wed Jun 15 2022
KSC073-160630-
/O.CON.KICT.FF.W.0006.000000T0000Z-220616T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Greenwood KS-
1024 PM CDT Wed Jun 15 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 AM CDT THURSDAY
FOR NORTHEASTERN GREENWOOD COUNTY...
At 1024 PM CDT, Doppler radar continues to show a slow moving
thunderstorm producing very heavy rainfall across the warned area.
Radar estimates shows between 2 and 4 inches of rain has fallen.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. A slow moving
thunderstorm was producing very heavy rainfall.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Madison.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around, don't
drown.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3817 9632 3817 9596 3816 9596 3814 9596
3807 9596 3806 9596 3803 9636 3809 9636
3811 9636 3813 9636 3817 9636
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Jakub740
WGUS73 KICT 160440
FFSICT
Flash Flood Statement
National Weather Service Wichita KS
1140 PM CDT Wed Jun 15 2022
KSC073-160450-
/O.CAN.KICT.FF.W.0006.000000T0000Z-220616T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Greenwood KS-
1140 PM CDT Wed Jun 15 2022
...FLASH FLOOD WARNING FOR NORTHEASTERN GREENWOOD COUNTY HAS BEEN
REPLACED WITH A FLOOD WARNING...
LAT...LON 3817 9632 3817 9596 3816 9596 3814 9596
3807 9596 3806 9596 3803 9636 3809 9636
3811 9636 3813 9636 3817 9636
$$
JakubWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 6:43 PM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Jun 15, 6:43 PM CDT, 2 hours 46 minutes before
Area Forecast Discussion National Weather Service Wichita KS 643 PM CDT Wed Jun 15 2022 .SHORT TERM...(This evening through Saturday night) Issued at 249 PM CDT Wed Jun 15 2022 The current upper trough over the Central and Northern Plains will continue to shift north and east away from our region. A frontal boundary will push into south-central and southeast Kansas today and become the focus of a round of storms. Mesoscale models are in pretty good agreement with the best low-level convergence and 850mb moisture support aligning near the Kansas Turnpike which is where storms are expected to go up. For any storms that do occur marginal severe weather is expected with 60 mph winds and quarter sized hail. The frontal boundary will retreat northwards tonight with another round of elevated storms possible tonight over central Kansas. Some of these storms could be marginally severe with 60 mph winds and quarter sized hail as well. Ridging quickly builds back in by Thursday and heat returns. The old frontal boundary is expected to diffuse and little support will be in place to initiate storms, so dry weather is expected. The heat looks to continue Friday and Saturday as well. .LONG TERM...(Sunday through Wednesday) Issued at 249 PM CDT Wed Jun 15 2022 The next system on the horizon will enter the Pacific Northwest early Friday and will slowly move into the northern Rockies and the Northern Plains. Uncertainty exist in how far south the trough digs and where it ejects, but this looks to be the next chance for cooler weather and storms. Otherwise, hot and dry weather is expected to continue. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 638 PM CDT Wed Jun 15 2022 A slow moving frontal boundary will push south across southeast Kansas tonight. Scattered storms will continue to develop along the frontal boundary mainly east of the Kansas Turnpike. The frontal boundary will stall and lift back to the north late tonight into Thursday morning. This will cause light northeast winds behind the front to switch to the east, then southeast during the day as the frontal boundary lifts back north. VFR conditions expected for all sites, there is a remote chance that an isolated storm could affect CNU site later this evening. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 74 99 74 99 / 20 10 0 0 Hutchinson 71 99 73 99 / 10 10 0 0 Newton 72 97 73 98 / 10 10 0 0 ElDorado 72 94 73 96 / 30 10 0 0 Winfield-KWLD 74 97 73 98 / 10 10 0 0 Russell 65 100 73 102 / 30 20 10 0 Great Bend 68 100 73 101 / 20 10 0 0 Salina 68 100 74 101 / 10 10 10 0 McPherson 70 98 73 99 / 10 10 10 0 Coffeyville 75 94 73 97 / 10 10 0 0 Chanute 74 94 73 96 / 20 10 0 0 Iola 74 94 73 95 / 20 10 10 0 Parsons-KPPF 75 94 73 97 / 10 10 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... Heat Advisory from noon to 8 PM CDT Thursday for KSZ032-033-048- 049. && SHORT TERM...CRW LONG TERM...CRW AVIATION...CDJ
Hazardous weather outlook, Jun 15, 2:55 PM CDT, 6 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 255 PM CDT Wed Jun 15 2022 KSZ032-033-047>053-067>072-082-083-091>096-098>100-162000- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 255 PM CDT Wed Jun 15 2022 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Isolated thunderstorms will be possible this evening along and east of the Kansas Turnpike, then again late tonight into early Thursday morning across central Kansas. A few strong to marginally severe storms will be possible, with downburst winds to 60 mph, up to quarter- size hail, and localized heavy rainfall. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Afternoon heat indices will be around 100 degrees from Thursday through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated this afternoon or tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:20 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood | 85 min |
| Jun 15, 9:17 PM CDT | Tornado Warning | ICT | Greenwood | 13 min |
| Jun 15, 9:44 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Greenwood | 91 min |
| Jun 15, 11:09 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood, Wilson, Woodson | 16 min |
| Jun 15, 11:40 PM CDT | Areal Flood Warning | ICT | Greenwood | 12 hr |
Nearby
Flash Flood Warnings in Kansas, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.